Alert archive / Utah / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 6, 2011, 4:11 AM MDT. It took effect at Jul 6, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2011, 4:11 AM MDT (10:11 UTC)
- In effect from
- Jul 6, 2011, 12:00 PM MDT
- Expired
- Jul 6, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
278 WGUS65 KSLC 061011 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 AM MDT WED JUL 6 2011 UTZ019-020-518-061800- /O.NEW.KSLC.FF.A.0001.110706T1800Z-110707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- SOUTHERN MOUNTAINS- 411 AM MDT WED JUL 6 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...SOUTH CENTRAL UTAH... UTAHS DIXIE AND ZION NATIONAL PARK...THE SOUTHERN MOUNTAINS. * FROM NOON MDT TODAY THROUGH 900 PM MDT THIS EVENING * A VERY MOIST AIR MASS AND LIGHT SOUTHERLY FLOW ALOFT WILL SPAWN SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. THE COMBINATION OF THE HEAVY RAIN AND THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS COULD RESULT IN FLASH FLOODING ACROSS THE WATCH AREA. * FLASH FLOODING WILL PRIMARILY AFFECT SLOT CANYONS...DRY WASHES...AND THE SLICK ROCK AREAS OF SOUTHERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
026 WGUS65 KSLC 061744 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1144 AM MDT WED JUL 6 2011 UTZ019-020-518-070300- /O.CON.KSLC.FF.A.0001.110706T1800Z-110707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- SOUTHERN MOUNTAINS- 1144 AM MDT WED JUL 6 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN UTAH...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH... SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * A VERY MOIST AIR MASS AND LIGHT SOUTHERLY FLOW ALOFT WILL SPAWN SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. THE COMBINATION OF THE HEAVY RAIN AND THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS COULD RESULT IN FLASH FLOODING ACROSS THE WATCH AREA. * FLASH FLOODING WILL PRIMARILY AFFECT SLOT CANYONS...DRY WASHES...AND THE SLICK ROCK AREAS OF SOUTHERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
446 WGUS65 KSLC 070306 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 906 PM MDT WED JUL 6 2011 UTZ019-020-518-070500- /O.EXP.KSLC.FF.A.0001.000000T0000Z-110707T0300Z/ /O.NEW.KSLC.FF.A.0002.110707T0306Z-110707T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- SOUTHERN MOUNTAINS- 906 PM MDT WED JUL 6 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...FLASH FLOOD WATCH HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED THE * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN UTAH... SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 11 PM MDT THIS EVENING * THE THREAT OF HEAVY RAIN AND ASSOCIATED FLASH FLOODING WILL CONTINUE IN THE WATCH AREA THROUGH LATE THIS EVENING AS THUNDERSTORMS SPREAD NORTH OUT OF ARIZONA. * FLASH FLOODING WILL PRIMARILY AFFECT SLOT CANYONS...DRY WASHES...AND THE SLICK ROCK AREAS OF SOUTHERN UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 10:11 PM MDT, 6 hours earlier.
Area forecast discussion, Jul 5, 10:11 PM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1011 PM MDT TUE JUL 5 2011 .SYNOPSIS...HIGH PRESSURE CENTERED JUST EAST OF THE FOUR CORNERS REGION WILL REMAIN IN PLACE THROUGH LATE THIS WEEK. MOISTURE WILL CONTINUE TO ROTATE AROUND THIS HIGH AND INTO UTAH THROUGH MOST OF THE WEEK. && .DISCUSSION...THE MOIST AIRMASS REMAINS IN PLACE ACROSS THE CWA THIS EVE. CONVECTION HAS BECOME FOCUSED ACROSS NORTH CENTRAL UT THEN SOUTH INTO SOUTHWESTERN UT. THIS APPEARS TO BE IN RESPONSE TO A WEAK UPPER LEVEL SHORT WAVE FEATURE. MODELS SORT OF DEPICT THIS AND DONT QUITE HAVE THE LOCATION RIGHT BUT ARE CLOSE. THIS WEAK WAVE IS FORECAST TO MOVE SLOWLY EAST OVERNIGHT INTO WED MORNING THEN DISSIPATE. THIS SHOULD KEEP CONVECTION ACTIVE ALONG IT INTO WED. CONVECTION ELSEWHERE HAS DIMINISHED AND WILL BE UPDATING FORECASTS SHORTLY TO LOWER OR REMOVE POPS IN SOME AREAS. EXPECT ANOTHER ACTIVE DAY ACROSS THE CWA AGAIN WED WITH SOME SUPPRESSION OVER THE NORTH IN THE WAKE OF TONIGHTS WAVE. HEAVY RAINS APPEAR TO BE THE BIGGEST THREAT. QUICK GLANCE AT NEW 00Z NAM SHOWS MOISTURE REMAINS IN PLACE INTO SAT. && .HYDROLOGY...FLOOD WARNINGS CONTINUE FOR THE LOGAN RIVER...SPRING CREEK AND THE SOUTH SLOPES OF THE UINTA MOUNTAINS. ALL OTHER WARNINGS WERE ALLOWED TO EXPIRE INCLUDING THE UPPER WEBER. CLOUDY CONDITIONS OVER THE PAST TWO DAYS HAVE DECREASED SNOWMELT RATES. IN ADDITION...SNOW COVERAGE IS RAPIDLY DECREASING ACROSS MANY BASINS. HOWEVER...SOME RAIN HAS FALLEN IN LITTLE COTTONWOOD CANYON AND THE CREEK HAS COME UP RAPIDLY ABOVE FLOOD STAGE AGAIN THIS EVE AND HAVE REISSUED THE WARNING FOR THAT DRAINAGE. ADDITIONAL HEAVY RAINS ARE FALLING IN THE AMERICAN FORK DRAINAGE IN UTAH COUNTY AND WILL MONITOR THIS CAREFULLY. LATEST REPORTS FROM LAW ENFORCEMENT INDICATE A MUDSLIDE HAS ALREADY OCCURRED IN THE AMERICAN FORK CANYON. EXPECT AREA RIVERS TO CONTINUE TO RUN VERY HIGH FOR THE NEXT SEVERAL DAYS AND THEN A DOWNWARD TREND IS EXPECTED. REGARDLESS...RIVERS WILL CONTINUE TO FLOW VERY FAST AND VERY COLD. EXTREME CAUTION IS URGED NEAR ANY AREA WATERWAYS OVER THE NEXT FEW DAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH THE NIGHT AND ANY THUNDERSTORMS SHOULD REMAIN WELL TO THE SOUTH. SOUTHEAST WINDS WILL PREVAIL THROUGH THE NIGHT WITH SOME GUSTINESS BETWEEN 04Z AND 06Z FROM THE STORMS OVER UTAH COUNTY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 5, 9:40 AM MDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 940 AM MDT TUE JUL 5 2011 UTZ001>016-019>021-517-518-WYZ021-061300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 940 AM MDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT RIVERS ACROSS THE NORTHERN AND CENTRAL OUTLOOK AREA WILL CONTINUE TO FLOW AT ELEVATED LEVELS TODAY...WITH SEVERAL OF THESE RIVERS REMAINING NEAR OR ABOVE FLOOD STAGE. IT IS IMPORTANT TO NOTE THAT FLOWS THROUGH MANY WATERWAYS REMAIN COLD...SWIFT AND POWERFUL...EVEN THOSE THAT ARE BELOW FLOOD STAGE. THIS COMBINATION IS DANGEROUS NOT JUST FOR CHILDREN...BUT ADULTS AS WELL. HYPOTHERMIA CAN QUICKLY SET IN WHEN EXPOSED TO WATER OF THESE TEMPERATURES...SIGNIFICANTLY LIMITING YOUR ABILITY TO RESCUE YOURSELF. ABUNDANT MOISTURE STREAMING NORTH AROUND THE HIGH PRESSURE NEAR THE FOUR CORNERS WILL BRING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE IN ANY THUNDERSTORMS THAT DEVELOP ACROSS MUCH OF THE STATE. LOCALIZED FLASH FLOODING IS POSSIBLE IN THE SLOT CANYONS AND SLICK ROCK AREAS OF SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVERS WILL CONTINUE A GRADUAL DOWNWARD TREND IN FLOWS MIDWEEK. A FEW OF THE RIVERS ACROSS NORTHERN UTAH MAY REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH WEDNESDAY. ALL RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW FAST AND COLD FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE NEAR THE FOUR CORNERS WILL REMAIN IN PLACE THROUGH THE EARLY PART OF NEXT WEEKEND. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE WEEK PROGRESSES...WITH AREAS OF HEAVY RAINFALL POSSIBLE. A SOMEWHAT DRIER SOUTHWEST FLOW ALOFT WILL DEVELOP LATE IN THE WEEKEND...AND SPREAD ACROSS THE AREA EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED...THOUGH MOST OF THE ACTIVITY MAY SHIFT INTO THE EASTERN HALF OF UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:28 PM MDT | Areal Flood Advisory | SLC | Utah | 62 min |
| Jul 5, 9:42 PM MDT | Areal Flood Warning | SLC | Salt Lake | 63 hr |
| Jul 5, 10:43 PM MDT | Areal Flood Advisory | SLC | Utah | 2 hr |
| Jul 6, 1:26 PM MDT | Special Weather Statement | SLC | Kane | 49 min |
| Jul 6, 3:25 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
Nearby
Flash Flood Watches in Utah, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.